Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 18, NWS Pocatello, ID

November 18, 2007

NWS Pocatello, ID issued this wind advisory at Nov 18, 2007, 2:00 PM MST. It took effect at Nov 19, 2007, 12:19 AM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2007, 2:00 PM MST (21:00 UTC)
In effect from
Nov 19, 2007, 12:19 AM MST
Expired
Nov 19, 2007, 8:00 PM MST
In force
20 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 182100
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MST SUN NOV 18 2007

IDZ020-021-190900-
/O.NEW.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
200 PM MST SUN NOV 18 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MST MONDAY. 

A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION MONDAY AFTERNOON
PRODUCING STRONG WINDS THROUGHOUT THE SNAKE RIVER PLAIN. SUSTAINED
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED MONDAY AFTERNOON THROUGH MONDAY EVENING. WINDS OF THIS
MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$
4 follow-up statements
000 
WWUS75 KPIH 190719
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1219 AM MST MON NOV 19 2007

IDZ017-192200-
/O.EXA.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1219 AM MST MON NOV 19 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. 

A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION MONDAY
AFTERNOON PRODUCING STRONG WINDS THROUGHOUT THE SNAKE RIVER
PLAIN. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH ARE EXPECTED MONDAY AFTERNOON THROUGH MONDAY EVENING.
WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

$$

IDZ020-021-192200-
/O.CON.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
1219 AM MST MON NOV 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING. 

A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION MONDAY
AFTERNOON PRODUCING STRONG WINDS THROUGHOUT THE SNAKE RIVER
PLAIN. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH ARE EXPECTED MONDAY AFTERNOON THROUGH MONDAY EVENING.
WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KPIH 190951
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
251 AM MST MON NOV 19 2007

IDZ017-020-021-192215-
/O.CON.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
251 AM MST MON NOV 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN IDAHO
TODAY...DEVELOPING VERY STRONG WINDS ALONG THE RIDGES AND PASSES
OF THE CENTRAL AND EASTERN IDAHO MOUNTAINS. WIND WILL ALSO BE VERY
STRONG IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN THIS
AFTERNOON AND EARLY MONDAY EVENING. SOUTHWEST TO WEST WIND OF 30
TO 35 MPH WITH GUSTS IN THE 45 TO 55 MPH RANGE ARE EXPECTED FOR A
PORTION OF THAT TIME.  

TRAVELERS SHOULD EXPECT SUDDEN AND GUSTY CROSSWINDS THAT WILL MAKE
DRIVING DIFFICULT. TRAVELERS IN OPEN AREAS NEAR AGRICULTURAL FIELDS
SHOULD BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY AND
DANGEROUS DRIVING CONDITIONS IN BLOWING DUST.

$$

MESSICK
000 
WWUS75 KPIH 192123
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
223 PM MST MON NOV 19 2007

IDZ017-020-021-200300-
/O.CON.KPIH.WI.Y.0018.000000T0000Z-071120T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
223 PM MST MON NOV 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WERE NOTED ACROSS
THE SNAKE RIVER VALLEY THIS AFTERNOON AND WILL LIKELY CONTINUE
THROUGH 8 PM THIS EVENING AS A SURFACE COLD FRONT MOVES THROUGH
THE REGION.

TRAVELERS SHOULD EXPECT GUSTY CROSSWINDS THAT WILL MAKE DRIVING
DIFFICULT. TRAVELERS IN OPEN AREAS NEAR AGRICULTURAL FIELDS SHOULD
BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY AND DANGEROUS
DRIVING CONDITIONS IN BLOWING DUST.

$$
000 
WWUS75 KPIH 200305
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
805 PM MST MON NOV 19 2007


IDZ017-020-021-200415-
/O.EXP.KPIH.WI.Y.0018.000000T0000Z-071120T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
805 PM MST MON NOV 19 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WINDS OCCASIONALLY GUSTING UP TO 40 MPH WILL CONTINUE
ACROSS THE UPPER SNAKE RIVER PLAIN UNTIL AROUND MIDNIGHT...BUT
GENERALLY REMAINING JUST BELOW ADVISORY SPEEDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 18, 2:00 PM MST, 0 minutes earlier.

Area forecast discussion, Nov 18, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MST SUN NOV 18 2007

.SHORT TERM...BAROCLINIC LEAF ON SATELLITE INDICATIVE OF
STRENGTHENING LOW APPROACHING THE FORECAST AREA.  RAN WACHTER WIND
SCHEME AND SCORED A 77 AT 19/18Z AND 74 AT 20/00Z...WHICH IS A NEAR
HIGH WIND WARNING EVENT.  FOR ALL THE IMPORTANT CRITERIA...500MB
WIND SPEED...700MB WIND SPEED...COLD AIR ADVECTION...AND MSLP
GRADIENT...THE PATTERN SCORED MIDDLE RANGE TO HIGHEST RATING.  SO
HAVE BOOSTED WIND AND GUSTS FOR LESS POST EDITING.  SINCE WESTERLY
FLOW OCCURS AT 700MB IN THE LATE AFTERNOON AND EARLY EVENING PORTION
OF THE WIND EVENT...ADDED IN THE EASTERN MAGIC VALLEY TO THE NPWPIH
EARLIER THIS MORNING.  CLOUDS AND PRECIPITATION BECOME MORE
OROGRAPHICALLY INDUCED AFTER THE TONIGHT PERIOD WITH STRONG
NORTHERLY FLOW THROUGH A DEEP LAYER.  GUIDANCE HAS BEEN ATTEMPTING
TO FORECAST A COLD OUTBREAK FOR THE PREVIOUS TWO STORMS TO NO
AVAIL...BUT FOR THIS STORM IT HAS HELD ONTO THE VERY COLD
TEMPERATURES THIS LATE.  THIS WILL LIKELY NEED THE MOST MONITORING.
WILL NOT LIKELY FEEL IT TONIGHT WITH WIND AND CLOUD COVER...BUT BY
TUE NIGHT AND CERTAINLY BY WED NIGHT/THANKSGIVING MORNING WITH
CONTINUED NORTHERLY FLOW AT LEVELS BELOW 600MB.  ANOTHER VERY DRY
SHORTWAVE MOVES THROUGH THANKSGIVING MORNING TO REINFORCE THE CHILLY
WEATHER.  MESSICK

.LONG TERM...THURSDAY THROUGH MONDAY. STRONG HIGH PRESSURE RIDGE
BUILDS SHARPLY NEAR 130W WITH MOSTLY DRY...COLD NORTHERLY FLOW INTO
EASTERN IDAHO THROUGH THE WEEKEND. MODELS HAVE SHARPENED THE RIDGE
QUITE A BIT ALL THE WAY INTO ALASKA TO THE POINT THAT THE SHORT WAVE
THAT SLIDES ALONG THE DIVIDE FRIDAY SHOULD BE PRETTY DRY. BY
SATURDAY CONFIDENCE IS MUCH LOWER. GULF SHORT WAVE ENERGY UNDERCUTS
THE RIDGE POSITION AND TEMPERATURES MAY WARM UP BY SUNDAY. THE ECM
STILL HANGS ONTO A CLOSED LOW NEAR BAJA WHILE THE 00Z GFS SEEMS TO
HAVE DROPPED IT. NO BIG CHANGES TO THE EXTENDED AT THIS TIME. RS

&&

.AVIATION...STRONG SURFACE COLD FRONT WILL BE NEAR A KDLN-KSNT LINE
BY 18Z AND KRXE-KJER LINE BY 00Z. STRONG SOUTHWEST WINDS 25 TO 35
MPH WILL DEVELOP IN THE UPPER SNAKE RIVER VALLEY BETWEEN 18Z AND
03Z. FREEZING LEVELS NEAR 8500 FT MSL WILL FALL QUICKLY TO 6000 FT
MSL AS THE FRONT PASSES...THEN TO THE VALLEY FLOORS OVER NIGHT. THE
FRONT WILL BRING MVFR CEILINGS AND SCATTERED SHOWERS FOR UP TO 6
HOURS. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 8 PM MST THIS EVENING FOR
IDZ017-020-021.

&&
Hazardous weather outlook, Nov 18, 2:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID...UPDATED
200 PM MST SUN NOV 18 2007

IDZ017>025-031-032-191300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
200 PM MST SUN NOV 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  NUMEROUS
RAIN SHOWERS AND SNOW SHOWERS ARE EXPECTED ACROSS THE CENTRAL
MOUNTAINS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO MONDAY
PRODUCING ADVISORY LEVEL WINDS WITH THE SNAKE PLAIN. PERIODS OF RAIN
AND SNOW ARE EXPECT ALONG AND BEHIND THE FRONT WITH ACCUMULATIONS
REMAINING BELOW WARNING CRITERIA. SNOW LEVELS WILL REACH VALLEY
FLOORS BY EARLY MONDAY EVENING. A DRY BUT COLD NORTH FLOW WILL
PREVAIL ACROSS THE REGION BY WEDNESDAY WITH SLOWLY MODERATING
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.